All cases in Drug Reactions

Fixed drug eruption

20160125_193936_edited

A few hours after taking NSAID for joint pain, the patientdeveloped pruritic multiple erythematous patches with hyperpigmented centers mainly on the face and trunk.  Patch type is the most common clinical variety of FDE.

More

Steroid face

Steroid face
Comments Off on Steroid face

A 67-year-old woman presented with facial skin-epidermal atrophy (thin skin), persistent erythema, telengiectasis, purpuric spots and mutiple milia. Most of these manifestations were due to prolonged use of moderate-potent topical corticosteroids due to presumed chronic photosensitivity.

More

Erythema multiforme

Erythema multiforme
Comments Off on Erythema multiforme

History

          A very interesting case with typical iris-like lesions involved the extensor surface of both forearms and wrist areas of 10 days duration in a 20-year-old female. She had no previous history of drug intake or preceding systemic or cutaneous infection.
More

Stevens Johnson syndrome

Stevens Johnson syndrome

SJS2

SJS3

History

          An 38-year-old lady presented in a bad general state, dehydrated, febrile and severe bullous reaction of three days duration after one intramuscular injection of an antibiotic (Cefotaxime?). She had severe mucous membrane involvement with swelling and denudation (mouth, conjunctivae and vagina) in addition to severe blistering of the skin with many target lesions.
More

Urticaria

Urticaria

History

           A 12-year-girl presented with a large pruritic solitary classical wheal with few smaller ones confined to the dorsum of one hand. Fish has been suspected as the causative culprit.
More

Annular Urticaria

Annular Urticaria

History

          A young adult man presented with a few days history of severely pruritic, evanescent geographical map-like wheals, some of which had an annular configuration involved most parts of the body but especially the trunk. There was no recognizable precipitating factor.
More

Stevens-Johnson syndrome

Stevens-Johnson syndrome

History

         A 65-year-old woman with long history of osteoarthritis has taken recently a new NSAID. One day later she developed a severe blistering rash involved the entire integument in addition to many mucosal orifices (oral, nasal and conjunctival). On admission to the hospital, she was in a bad general condition with impending hypovolemic shock.
More

Stevens Johnson syndrome

Stevens Johnson syndrome

History

          A 60-year-old woman presented with severe drug-induced reaction on both lower limbs with few lesions elsewhere in addition to mucosal involvement of the mouth of two days duration. The insulting drug was sulfonamide and the onset of the rash was within 48 hours of taking the drug. The rash comprised of bilateral symmetrical bullae on a background of erythematous macules and patches in addition to erosions and peeling.
More